Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dark spots on soles of feet/Complications of Syphilis
Jul 23, 2012

Dear Doc, I am 50 yr old HIV+ black male. Diagnosed in 1994, started on meds in 2006. My VL is undetectable, and my CD4s are 760. Height is 6'1", weight is 195lbs. I am in pretty good health (no diabetes, no high BP, or high cholesterol). I take meds (lexiva,epivir,and viramune) 2x/day to control my HIV. Also, I have been diagnosed and treated for syphilis about 10 yrs ago. Question: How can I get rid of the dark spots on the soles of my feet, which seem to be a complication of my previous syphilis infection. I had the spots on my feet for quite some time now, and I really feel self-conscious, about my feet, whenever I go to the beach. Any suggestions? My last syphilis test was 3 months ago, and it came back negative.

Thanks in advance for your help, Clint

Response from Dr. Henry

That is a tough question with likely no easy answer. Steroid creams can sometimes lighten dark spots though that is variable and not precise. Since other conditions may be present would recommend seeing a dermatologist if that is possible or discussing with your HIV provider. KH



Previous
Atripla
Next
HIV and photosensitivity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement